MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN055267
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported when the physician removed the dilator, the end of the dilator broke and remained on the guide.Fortunately by removing the guide the broken part of the dilator could be removed also.No patient injury or consequence.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one photo confirming the complaint of a damaged dilator tip.Visual inspection of the photo revealed the dilator tip had separated from the dilator body.The customer returned one merit medical dilator for evaluation.The sheath was not returned.Visual inspection of the photo confirmed the dilator tip was damaged.The dilator tip had completely separated from the body.The two sections of the dilator returned measured 0.3125" and 8.1875" - totaling 8.5" which is within specifications of 8.49-8.51" per sheath/dilator product drawing.The outer diameter of the dilator measured 0.21105" which is within specifications of 0.209-0.212" per sheath/dilator product drawing.The inner diameter at dilator tip measured 0.038" which is within specifications of 0.038-0.039" per sheath/dilator product drawing.The returned dilator was functionally tested with a lab inventory merit medical sheath per ifu which states, "insert tissue dilator into sheath until dilator cap folds over valve housing and secures dilator onto sheath assembly." the dilator was inserted into the sheath with no issues.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the complaint of a damaged dilator tip was confirmed by a complaint investigation of the returned sample and the customer photo.The dilator tip was completely separated from the dilator body.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample returned, the root cause of this investigation is supplier related.A non-conformance request has been initiated to further investigate the separated dilator tip.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12493389
Report Number9680794-2021-00463
Device Sequence Number17173660
Product Code MSD
UDI-Device Identifier10801902156065
UDI-Public10801902156065
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberIPN055267
Device Catalogue NumberCS-15192-VFE
Device Lot Number13F20G0621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/18/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1